Bulletin (New Series) of the American Mathematical Society

Review: Thomas W. Cusick and Mary E. Flahive, The Markoff and Lagrange spectra

Jeffrey D. Vaaler

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc. (N.S.), Volume 24, Number 2 (1991), 419-424.

Dates
First available in Project Euclid: 5 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.bams/1183656886

Citation

Vaaler, Jeffrey D. Review: Thomas W. Cusick and Mary E. Flahive, The Markoff and Lagrange spectra. Bull. Amer. Math. Soc. (N.S.) 24 (1991), no. 2, 419--424. https://projecteuclid.org/euclid.bams/1183656886


Export citation

References

  • 1. L. R. Ford, A geometrical proof of a theorem of Hurwitz, Proc. Edinburgh Math. Soc. 35 (1917), 59-65.
  • 2. L. R. Ford, Fractions, Amer. Math. Monthly 45 (1938), 586-601.
  • 3. G. A. Freiman, Diophantine approximation and geometry of numbers, (The Markoff spectrum), Kalininskii Gosudarstvennyi Universitet, Moscow, 1975.
  • 4. M. Hall, Jr., On the sum and product of continued fractions, Ann. of Math. (2) 48 (1947), 966-993.
  • 5. A. Hurwitz, Über die augenäherte Darstellung der Irrationalzahlen durch rationale Brüche, Math. Ann. 39 (1891), 279-284.
  • 6. G. A. Margulis, Formes quadratiques indéfinies et flots unipotents sur les espaces homogènes, C. R. Acad. Sci. Paris Ser. I 304 (1987), 249-253.
  • 7. G. A. Margulis, Discrete subgroups and ergodic theory, Number Theory, Trace Formulas and Discrete Groups (K. E. Aubert, E. Bombieri, and D. Goldfeld, eds.), Academic Press, New York, 1989, pp. 377-398.
  • 8. A. Markoff, Sur les formes quadratiques binaires indéfinies, Math. Ann. 15 (1879), 381-406.
  • 9. A. Oppenheim, The minima of indefinite quaternary quadratic forms of signature zero, Proc. Nat. Acad. Sci. USA 15 (1929), 724-727.
  • 10. A. Oppenheim, The minima of indefinite quaternary quadratic forms, Ann. of Math. (2) 32 (1931), 271-298.
  • 11. A. Oppenheim, Values of quadratic forms, I, Quart. J. Math. (2) 4 (1953), 54-59.
  • 12. O. Perron, Über die Approximation irrationaler Zahlen durch rationale, II, S.-B. Heidelberg Akad. Wiss. Abh. 8 (1981), 12 pp.